Background: Rituximab has rarely been associated with acute coronary syndrome (ACS). We report the case of a patient in whom rituximab, a monoclonal antibody used to treat lymphomas of B-cell origin, induced ST elevation myocardial infarction.
Case report: A 46-year-old male patient diagnosed with stage II non-Hodgkin lymphoma presented to the emergency department with acute crushing, substernal chest pain that radiated to his back 1 day after a chemotherapy infusion with rituximab, cyclophosphamide, doxorubicin, vincristine, and prednisone. An electrocardiogram revealed normal sinus rhythm with ST elevations in the inferior leads. The patient underwent primary percutaneous coronary intervention (PCI) of his right coronary artery and first diagonal artery with placement of drug-eluting stents. He did well postprocedure and resumed therapy with rituximab under close monitoring by the cardiology and oncology departments without any further cardiac events.
Conclusion: In patients with ACS because of chemotherapy, complete revascularization during PCI should be considered.
Keywords: Acute coronary syndrome; lymphoma–non-Hodgkin; myocardial infarction; percutaneous coronary intervention; rituximab.